MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC PRECISION XCEED PRO; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC PRECISION XCEED PRO; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 70900-01
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been requested back for an investigation.A follow-up report will be submitted once additional information is obtained.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A healthcare professional reported receiving an inaccurately high reading on the adc blood glucose meter.Health professional reported receiving a meter reading of 285 mg/dl compared to a lab result of 93 mg/dl within 10 minutes.The results when plotted on a parkes error grid fell into the "c" zone showing the difference in values to be clinically significant.The reported adc reading was obtained from a patient experiencing medical issues unrelated to diabetes.The reported issue did not cause or contribute to a death, serious injury or mistreatment.
 
Additional Manufacturer Narrative
The reported meter was returned and investigated with retained test strips.The meter powered on with button depression and upon docking.Control solution testing was performed and all results were within range specification and no errors were observed.No product deficiency was identified.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported precision pro meter was previously returned and investigated with satisfactory control solution testing, no further investigation for the meter is required.The reported test strips have been returned.However, further investigation was not performed as the strips were expired.Extended investigation has been performed.Dhr (device history review) for the precision pro (g3ch) strips was reviewed, and the dhr showed the strips passed all tests prior to release.As the strip lot associated with this case was past its expiration date of (b)(6)2018 at the time of investigation, retain testing could not be performed.No further investigation is required.
 
Event or Problem Description

Brand Name
PRECISION XCEED PRO
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key6877686
Report Number2954323-2017-06494
Device Sequence Number1549646
Product Code NBW
UDI-Device Identifier00093815709329
UDI-Public(01)00093815709329(17)20180430(10)4C3V5H
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K080960
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model Number70900-01
Device Catalogue Number70932
Device Lot Number4C3V5H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2017
Initial Date Received by Manufacturer 08/21/2017
Supplement Date Received by Manufacturer01/29/2018
07/10/2019
Initial Report FDA Received Date09/19/2017
Supplement Report FDA Received Date02/21/2018
07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR